A local limit theorem for random walks in balanced environments

Mikko Stenlund (University of Helsinki)


Central limit theorems for random walks in quenched random environments have attracted plenty of attention in the past years. More recently still, finer local limit theorems - yielding a Gaussian density multiplied by a highly oscillatory modulating factor - for such models have been obtained. In the one-dimensional nearest-neighbor case with i.i.d. transition probabilities, local limits of uniformly elliptic ballistic walks are now well understood. We complete the picture by proving a similar result for the only recurrent case, namely the balanced one, in which such a walk is diffusive. The method of proof is, out of necessity, entirely different from the ballistic case.

Full Text: Download PDF | View PDF online (requires PDF plugin)

Pages: 1-13

Publication Date: March 8, 2013

DOI: 10.1214/ECP.v18-2336


Creative Commons License
This work is licensed under a Creative Commons Attribution 3.0 License.